MAUDE Adverse Event Report: CORDIS CASHEL SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005010S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During prep, it was reported that the saber balloon catheter was leaking.The device was replaced with a new balloon catheter and the procedure was completed successfully.There was no patient injury.A saber pta was prepared and air was removed.However the air continuously released and could not completed air purge.The physician attempted to inflate the saber pta outside the patient, and a leakage from the balloon was confirmed.The target lesion was the shunt.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was not clinically used and will be returned for analysis.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During prep, it was reported that the 5x100mm 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter was leaking during air removal.The air continuously released and could not complete air purge.The device was replaced with a new balloon catheter and the procedure was completed successfully.There was no patient injury.The physician attempted to inflate the saber pta outside the patient, and a leakage from the balloon was confirmed.The target lesion was the shunt.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There was no damages noted after the device was removed from the patient.The contrast to saline ratio is fifty percent (50%).Kaneka is the inflation device was used which was successfully used with other devices.No other information was provided.A non-sterile saber 5mm10cm 90 catheter was received for analysis coiled inside a plastic bag.The balloon was received deflated.Per visual analysis, dried saline solution crystals were observed inside the balloon.No other anomalies were observed in the returned device.A leak test was performed.A 0.018¿ lab sample guidewire was inserted through the unit via the tip.Then, water was applied to the catheter, and the balloon was successfully inflated.No anomalies found.A device history record (dhr) review of lot 17577302 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - leakage - during negative prep¿ was not confirmed during analysis of the returned device since functional analysis was performed successfully.The exact cause of the balloon leakage during negative pressure experienced by the customer could not be determined during analysis.Based on the information available for review, concomitant device issues or procedural/handling factors may have contributed to the issue experienced by the customer since no defects were noted during analysis.According to the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 5MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key7167944
Report Number9616099-2018-01757
Device Sequence Number19275795
Product Code LIT
UDI-Device Identifier20705032068625
UDI-Public20705032068625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number48005010S
Device Catalogue Number48005010S
Device Lot Number17577302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Distributor Facility Aware Date12/07/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/08/2018
01/23/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/12/2018
02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1